Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

seroquel withdrawl

Hey Everyone! I have been on Seroquel for ten years now and feel that it is time to get off. I have had to go cold turkey before and hated it. I went through sweats, vomiting, diarrhea, twitches, NO SLEEP, cant eat, anxiety, fight with everyone and many other things. Those are just the most annoying. I was off it for six months before and maybe got a total of two hundred hours of sleep. I was in jail and they cut me cold turkey. Does anyone have any idea of what can help me thru this or any suggestions of anything. The reason I need to go off of it now is it is a fatal combination with my dilantin. (seizure medication) The doctor cant see me until the end of February, either doctor that is, and she told me to slowly take myself off. I went from 700mg down to 600mg and I already cant sleep and am going thru the other symptoms as well. Any ideas you all??? I'll take anything you can think of!
19 Responses
Avatar universal
Have you talked to a pharmacist about this? I have looked up through reliable online sources and I don't see an indication stated. Many folks here are on anti-seizure meds that are used as mood stabilizers. I'm on Lamactil, and that is one of them. I would call to ease your mind just in case. You should be able to talk with your psych. doctor over the phone as well, even your regular doctor. Let us know how it goes. You said they cut you cold turkey, but you are being weaned off. Are you on or off your med(s) at the moment?
403156 tn?1290153618
Unfortunately, I do not think there is an easy way to do this. I went through it this summer and was miserable. I was on the drug for 2.5 years. I tried getting off of Seroquel in 2007 but became so ill and unstable that I was unable to get off completely. When I did it this summer, I thought it would be easier, but I was wrong. I cut down by 50mg every week. My doctor told me there is no such thing as Seroquel withdrawals, that it isn't addicting. Maybe not psychologically addicting, wanting to take it, but rather physically. My body could not function without it. Like you said, nausea, vomiting, diarrhea, anxiety, absolutely no sleep, etc. Xanax did help tremendously, but I did not use it all the time because it can be extremely addictive. I assume the 2 doctors you are referring to are your neurologist, and psychiatrist?? What about going to your GP if you have one? He might be able to give you something to calm your nerves a little and a temporary drug to help you sleep. Keep checking your psychiatrist's office for cancelations.

Nothing really worked for me, I hope others have some suggestions. Exercise and warm tea helped relax me a little bit.

You are not alone in this. There are lots of websites and blogs about Seroquel withdrawals.

Hang in there, it does get better. Good luck!
574118 tn?1305138884
i agree with Jen i never heard about seroquel withdrawal. i am on 50mg then cut it to 25 then went back to 50 many times. Perhaps the insomnia is psychological so you can sedate yourself using tranquilizers e.g. benzodiazepine, etc...anything you get off it is frustrating even coca cola i know my father if he drinks coca cola for a week continuously then he finds great difficulty in stopping
403156 tn?1290153618
I didn't say that seroquel withdrawals do not exist, I believe they do because I went through it for 2 months. Doctors do not believe it, partly because of the information the drug companies put out. Doctors tend to believe everything the drug companies say. However, I did read an article published by the maker of Seroquel acknowledging withdrawal symptoms. If word comes out that Seroquel is physically addicting and causes horrible withdrawals, people probably wouldn't be eager to take it and sales of the drug could drop. Seroquel is huge right now, this website is covered in ads for Seroquel. As far as the insomnia, I took Seroquel before bed because of how sedating it was for me. After 2.5 years, my body didn't know any other way to sleep.

Someone on a blog wrote that Seroquel withdrawals were worse than heroin withdrawals... I have never done drugs like that so I wouldn't know, but that person apparently has.

Everyone experiences things differently, so there are probably people out there that never went through it or to a lesser degree.
574118 tn?1305138884
Hi Jen

since you brought this info of seroquel withdrawal so could you plz kindly investigate it more because i consider it my salvation pill. Perhaps monkeyc is right all AP should be abandonned and resort to AC. You said also in your case after 2.5 years your body is accustomed heavily on it
ezz
Avatar universal
I think anything you take consistently can have negative affects when removing it from your system. I haven't seen a heck of a lot of info regarding Seroqual withdrawals, but like any psychotropic drug, you should be eased off it. Stopping coffee after years of daily use will give you a wicked headache, to some unbearable. I had to use ativan to get off Cymbalta this last summer, and even then I still had some nasty days. On the other hand, I pretty much got off a high dose of Lithium in 5 days, due to other health issues, so I think withdrawals are really individualist, no two people are alike.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.